Alert archive / Pennsylvania / Flash Flood Warnings in 1998
Flash Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Feb 28, 1998, 5:05 PM EST for Bradford County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 1998, 5:05 PM EST (22:05 UTC)
- Expired
- Feb 28, 1998, 9:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Bradford County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 282207 FFWBGM PAC015-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 505 PM EST SAT FEB 28 1998 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST PENNSYLVANIA ...BRADFORD COUNTY RADAR ESTIMATES AND RAIN GAGES INDICATE THAT HEAVY RAIN HAS DROPPED AROUND 1/2 TO 1 INCH OF RAIN ACROSS BRADFORD COUNTY. BRADFORD COUNTY EMERGENCY MANAGEMENT REPORTS SMALL STREAMS AT OR SLIGHTLY ABOVE BANKFULL CAUSING SOME MINOR FLOODING IN FIELDS. BINGHAMTON DOPPLER RADAR SHOWS MORE RAIN MOVING INTO THE COUNTY FROM THE SOUTH. THIS RAIN...ALONG WITH MELTING SNOW...MAY CAUSE MORE SERIOUS FLOODING INCLUDING THE FLOODING OF SOME ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT. MORFORD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 2:11 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 28, 2:11 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 211 PM EST SAT FEB 28 1998 WELL THE ETA WAS ABT ON TARGET W/ VIGOROUS VRT LIFTING NWD OF OF PA THIS AFTN. CURRENTLY 45 DBZ RTNS ABT TO MOVE INTO NYZ22-25. LTG STILL CONFINED MUCH FARTHER S NR PIT. LOOKS LIKE FCST AREA WL BE IN FOR A PD OF SPRING LIKE HVY RA EARLY THIS EVE. STG QVECTOR CONV/DIFF PVA AND ISENTROPIC LIFT WELL ALIGNED W/ CURRENT ADCTVTY ON RDR. BEST FORCING LIFTS ACROSS WRN HALF OF FCST AREA AND WL OMIT HVY RA MENTION FM FAR ERN ZONES. MDL SNDGS SUGGEST MOST OF ELEVATED CONVECTION REMIANING S OF THE NY/PA BORDER BUT 22-25 ESP MAY SEE SOME LTG EARLY. MOST ACTVTY WL HAVE TAPERED TO SCT -SHRA BY MIDNT. EXPCT SOME FOG ARND IN WAKE OF PCPN AND UNDER DEV DVM. LUCKILY MOST HVY PCPN WL FALL IN AREAS RECEIVING MUCH LESS SN W/ LST STM AND PCPN ELEMENT WL MOV QUICKLY THIS EVE. WHILE UP TO AN INCH OF PCPN MAY FALL IN WRN AREAS...FFG RUNNING ABT .9 IN AN HOUR. WL NEED TO MONITOR GAGE DATA CLOSELY EARLY THIS EVE. WHILE LTTL IN THE WAY OF FORCING TMRW COOLING ALFT WL DESTABALIZE THINGS ESP IF WE SEE SOME SUN IN AFTN. COMBINED W/ CYCLONIC FLOW AND POT WEAK SFC TROF ROTATING ARND WV MOVG N OF THE STATE WL ADD CHC POPS FOR A SHRA BUT BLO FWC GUID. WL BE BTWN VRT AXES ROTATING ARND UL CUTOFF SUN NT. NXT WV HOWEVER APPEARS MUCH WEAKER THAN PREV AND WL HAV MUCH LESS LL MOIST TO WORK W/. ONLY THE BNDRY LYR TEMPS SUGGEST SHRA. EXPECT MIX SHSN/RA DEPENDING ON IFNTENSITY. ZONES GONE. .BGM...NONE. PB
Nearby
Flash Flood Warnings in Pennsylvania, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.